Forum

× click the New Topic button to post

BCG Reaction

7 years 4 days ago #43113 by sara.anne
Yes, Warren. To all of the above. Several times during maintenance I had "BCG-cystitis" and the infusion was delayed for a week. By the time I finished, I was on 1/3 the beginning dose. Mike is right....get your dose REDUCED.

My uro explained to me that there is no scientific reason for the dosage used. That is just the amount that the companies packaged and was available when this was first used! And Dr. Lamm, as Mike mentioned, states that even 1/10 dose can be effective!! As Mike points out, it is well worth it to work with the dosage. And the two hours is not gospel either...just the longer (up to that) the better. Sometimes I didn't make it.

The lower dose may also help with the crappiness (clinical term for fatigue, painful urination, etc.)
BUT remember that these side effects mean that your immune system is kicking in. Much better than having NO reactions, no effect.

Stick in there, if you can.

Sara Anne

Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Forum Moderator

Please Log in or Create an account to join the conversation.

7 years 4 days ago #43112 by mmc
Will,

If the reactions are increasing, ask about reducing dose strength.
According to Dr. Lamm, even a 10% solution shows no reduced efficacy.

My reaction was so strong that I was not allowed to continue. Very high fever for days, shakes, etc.

My local uro wouldn't to the reduced dose and I was too naive to argue at that time so they just switched me to mitomycin for a few treatments and then waited for it to come back invasive two years later. If I knew then....

Mike

Age 54
10/31/06 dx CIS (TisG3) non-invasive (at 47)
9/19/08 TURB/TUIP dx Invasive T2G3
10/8/08 RC neobladder(at 49)
2/15/13 T4G3N3M1 distant metastases(at 53)
9/2013 finished chemo -cancer free again
1/2014 ct scan results....distant mets
2/2014 ct result...spread to liver, kidneys, and lymph...

Please Log in or Create an account to join the conversation.

7 years 4 days ago #43111 by wsilberstein
I've been reading posts for so long you'd think I'd remember these discussions, but I don't. Last time I had BCG a year ago for my first recurrence of CIS I had a reaction to the last treatment. This time I just finished the third BCG/Interferon treatment and I'm having dysuria, frequency, constant burning & pain, and generally feeling crappy as a result. Pyridium, Urelle, ibuprofen, and wine take the edge off. My last treatment was Thursday. It's Monday now and every time I think I'm getting better the symptoms return with a vengeance. Perhaps the fact that I have to catheterize myself Saturday and Monday so that my most recent stricture will stay open for the treatments adds to the irritability. I don't see how I'll be able to hold the treatment in my bladder for 2 hours feeling the way I do, to say nothing of my anxiety about escalation of the reaction. So, has anybody had to delay or interrupt treatment for a reaction? If so, what happens?
- Warren

-Warren
TaG3 + CIS 12/2000. TURB + Mitomycin C (No BCG)
Urethral stricture, urethroplasty 10/2009
CIS 11/2010 treated with BCG. CIS 5/2012 treated with BCG/interferon
T1G3 1/2013. Radical Cystectomy 3/5/2013, No invasive cancer. CIS in right ureter.
Incontinent. AUS implant 2/2014. AUS explant...

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add Files.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 1364 Guests 

Statistics

Today Total Opened: 0 Today Total Answered: 0 Latest User: eggie
Yesterday Total Opened: 1 Yesterday Total Answered: 1
Total Posts: 52640 Total Subjects: 6839 Total Users: 8400
Powered by Kunena Forum